Brownish discharge that appears before menses

Dear Brothers & Sisters,
As-Salaamu-Alaikum wa Rahmatullahi wa Barakatuh. (May Allah's Peace, Mercy and Blessings be upon all of you)
One of our brothers/sisters has asked this question:
I use a contraceptive (the IUD or coil), and because of that for three days before the regular bleeding starts I get a brownish discharge. Does this invalidate my fasting or my making up of missed fasts? Please advise me, may Allaah reward you with good.
(There may be some grammatical and spelling errors in the above statement. The forum does not change anything from questions, comments and statements received from our readers for circulation in confidentiality.)
Check below answers in case you are looking for other related questions:

Answer:
Praise be to Allaah.

Shaykh Muhammad ibn ‘Uthaymeen (may Allaah have mercy on him) said: “If this brownish discharge is the precursor of the period, then it is hayd (menstrual bleeding). You know that it marks the onset of the period if it is accompanied with pains and cramps. But if the brownish discharge comes after the period, the woman should wait until it goes away, because the brownish discharge that follows on from the period is also hayd, as ‘Aa’ishah (may Allaah be pleased with her) said: “Do not be in a hurry until you see the white discharge.”

 (Risaalat al-Dima’ al-Tabee’iyyah, 59).

 Based on this, if you think that this brownish discharge is the precursor of your period, then it is hayd, so you have to stop praying and fasting, and make up your fasts after your period ends.

Whatever written of Truth and benefit is only due to Allah's Assistance and Guidance, and whatever of error is of me. Allah Alone Knows Best and He is the Only Source of Strength.

Related Answers:

Recommended answers for you:


Don't miss out to watch Islamhelpline sponsored Islamic Kids Competition

Click here for all videos